[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Off-Center Fold
June 2001

Intertriginous Bullae in a 53-Year-Old Man

Author Affiliations
 

MICHAEL E.MINGMD

Arch Dermatol. 2001;137(6):815-820. doi:

A 53-year-old man underwent coronary artery bypass surgery and mitral valve repair. Five days later, ciprofloxacin therapy was begun after the patient was noted to have thick, yellow sputum. He returned home, and on postoperative day 11, he presented with mediastinitis and septic shock. Therapy with vancomycin was initiated. His other medications included ciprofloxacin, famotidine, paroxetine, digoxin, procainamide, and fentanyl. Two days later, small bullae confined to the intertriginous areas appeared and progressively worsened. Blood cultures yielded methicillin-resistant Staphylococcus epidermidis, and treatment with rifampin and gentamicin was begun.

First Page Preview View Large
First page PDF preview
First page PDF preview
×